Alert archive / Georgia / Special Weather Statements in 2017
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Jul 19, 2017, 11:14 PM EDT for Wheeler County, Georgia. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 19, 2017, 11:14 PM EDT (03:14 UTC)
- Expired
- Jul 19, 2017, 11:45 PM EDT
- In force
- 31 min
- Issued by
- NWS Atlanta, GA
- Hail
- 0.75 in
- Wind
- 50
County Wheeler County, GA
The radar
The Robins AFB radar (KJGX), 105 km from the middle of the area, began a volume at 03:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 00:00Z, 3.2 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1129 J/kg
- Mixed-layer CIN
- -43 J/kg
- Mixed-layer LCL
- 1194 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 10 m²/s²
- 0-3 km storm-relative helicity
- 21 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.6
The text
As transmitted.
808
WWUS82 KFFC 200314
SPSFFC
Special Weather Statement
National Weather Service Peachtree City GA
1114 PM EDT WED JUL 19 2017
GAZ110>112-200345-
Wheeler GA-Telfair GA-Montgomery GA-
1114 PM EDT WED JUL 19 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN WHEELER...EASTERN
TELFAIR AND SOUTHWESTERN MONTGOMERY COUNTIES UNTIL 1145 PM EDT...
At 1113 PM EDT...a strong thunderstorm was near Jordan, or 8 miles
north of Hazlehurst...moving southwest at 15 mph.
HAZARD...40 to 50 mph wind...up to penny sized hail and frequent
cloud to ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
Lumber City, Jordan and Spring Hill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3194 8285 3208 8263 3197 8251 3196 8253
3196 8257 3193 8259 3194 8260 3192 8263
3192 8268 3191 8268 3190 8269 3190 8270
3189 8271 3188 8274 3186 8276
TIME...MOT...LOC 0313Z 043DEG 15KT 3198 8265
HAIL...0.75IN
WIND...50MPH
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jul 19, 10:55 PM EDT, 19 minutes earlier.
Area forecast discussion, Jul 19, 10:55 PM EDT, 19 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 1055 PM EDT Wed Jul 19 2017 .UPDATE... Seabreeze moving through our extreme SE sections combined with the arrival of some steeper lapse rates from upper low has resulted in some late developing severe storms. Expect these to continue to isolated and driven mainly by the seabreeze front. As this front progresses west, should see less upper support. Have pops going through 05Z or so and then more tranquil conditions for the remainder of the overnight period. && Deese && .PREV DISCUSSION... /issued 826 PM EDT Wed Jul 19 2017/ PREV DISCUSSION... /issued 343 PM EDT Wed Jul 19 2017/ SHORT TERM /Tonight through Thursday Night/... Isolated to scattered showers have developed this afternoon but these will quickly fade away after sunset leaving dry conditions through Thursday morning. Models are pretty consistent in developing a closed H5 low off the Georgia coast and bringing it inland Thursday afternoon. This will bring isolated to scattered showers/tstorms to central Georgia Thursday afternoon and into the evening hours. Ridging aloft over the Tennessee Valley should prohibit convection and will continue a dry forecast for north Georgia for Thursday. Models are also consistent in bringing some of the warmest temperatures to the region so far this season. Max temps across most of the CWA will reach into the mid 90s Thursday afternoon with Heat Index values reaching 100 to 104, not quite Heat Advisory criteria but nonetheless it will be a hot one for anyone working outdoors. 17 LONG TERM /Friday through Wednesday/... Only made minor adjustments to the extended forecast to refresh various elements, with the large portion of the grids continuing to be on track with latest model solutions. Still need to watch potential for heat index values to reach Advisory criteria on Friday. Seasonal pops expected through the weekend ahead of an approaching frontal boundary impacting the state next week, which will keep good chance pops in through Wednesday night. 31 AVIATION... 00Z UPDATE... Unlike the last few nights...isold SHRA are largely remaining outside the terminals. Still plenty of outflows to generate additional activity so will need to monitor closely next several hours. Same pattern for Thu although perhaps a slightly better chance of storms over MCN and will include Prob30 there. //ATL CONFIDENCE...00Z UPDATE... High on all elements. Deese && .PRELIMINARY POINT TEMPS/POPS... Athens 72 96 72 95 / 30 10 5 10 Atlanta 74 94 74 94 / 20 10 5 20 Blairsville 64 90 67 89 / 20 10 10 20 Cartersville 69 94 71 94 / 10 10 5 20 Columbus 76 97 76 95 / 20 20 10 30 Gainesville 73 93 73 93 / 20 10 5 20 Macon 73 97 73 95 / 30 20 10 20 Rome 71 93 72 95 / 10 10 5 20 Peachtree City 71 95 72 94 / 20 10 10 20 Vidalia 75 94 74 94 / 40 30 20 20 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...Deese LONG TERM....26 AVIATION...Deese
Hazardous weather outlook, Jul 19, 3:15 PM EDT, 7 hours 59 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 315 PM EDT Wed Jul 19 2017 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-201200- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 315 PM EDT Wed Jul 19 2017 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...This Afternoon and Tonight... Isolated showers and thunderstorms expected across north and central Georgia this afternoon and evening. An isolated severe storm or two is possible, with the greatest chance across central Georgia near a stalled frontal boundary. The main hazards with any storms that develop will be strong gusty winds, heavy rainfall, frequent lightning, and small hail. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday... Isolated to scattered thunderstorms are possible Friday through Tuesday in the afternoon and evening. Heat Index values will approach 105 degrees over portions of central Georgia, generally Thursday through Saturday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not requested but spotters are encouraged to submit reports of severe weather through the web by going to weather.gov/atlanta.
In the hours before
Special weather statement, Jul 19, 5:28 PM EDT, 5 hours 46 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
528 PM EDT WED JUL 19 2017
GAZ091-092-104-192200-
Schley GA-Sumter GA-Marion GA-
528 PM EDT WED JUL 19 2017
...SIGNIFICANT WEATHER ADVISORY FOR SCHLEY...NORTHWESTERN SUMTER AND
SOUTHEASTERN MARION COUNTIES UNTIL 600 PM EDT...
At 528 PM EDT...a strong thunderstorm was near Walls Crossing, or
near Ellaville...moving southeast at 5 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Americus, Ellaville, Plains, Putnam, Murrays Crossroads, Friendship,
Doyle, Bumphead, La Crosse and Walls Crossing.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3204 8444 3204 8443 3213 8443 3214 8447
3228 8450 3234 8430 3213 8415 3201 8444
TIME...MOT...LOC 2128Z 333DEG 6KT 3221 8438
WIND...40MPHSpecial weather statement, Jul 19, 5:49 PM EDT, 5 hours 25 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
549 PM EDT WED JUL 19 2017
GAZ103-192230-
Webster GA-
549 PM EDT WED JUL 19 2017
...SIGNIFICANT WEATHER ADVISORY FOR WEBSTER COUNTY UNTIL 630 PM
EDT...
At 549 PM EDT...a line of strong thunderstorms was along a line
extending from near Seminole to near Friendship to near Americus...
and moving south at 15 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of these storms include
Preston, Centerpoint and Dumas.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3202 8464 3219 8459 3219 8457 3217 8456
3217 8454 3216 8455 3216 8454 3213 8453
3213 8443 3204 8443 3204 8444 3193 8445
3192 8452
TIME...MOT...LOC 2149Z 005DEG 13KT 3223 8457 3213 8448 3211 8428
WIND...40MPHSpecial weather statement, Jul 19, 5:55 PM EDT, 5 hours 19 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
555 PM EDT WED JUL 19 2017
GAZ104-192230-
Sumter GA-
555 PM EDT WED JUL 19 2017
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN SUMTER COUNTY UNTIL 630
PM EDT...
At 555 PM EDT...a line of strong thunderstorms was along a line
extending from near Seminole to near Friendship to near Americus...
and moving south at 20 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of these storms include
Americus, Plains, Sumter, Friendship, Maddox and Croxton Crossroads.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3190 8437 3192 8438 3197 8444 3204 8444
3204 8443 3217 8443 3216 8442 3215 8425
3192 8419 3192 8434 3187 8434
TIME...MOT...LOC 2155Z 009DEG 15KT 3219 8458 3210 8444 3209 8429
WIND...40MPHSpecial weather statement, Jul 19, 7:07 PM EDT, 4 hours 7 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
707 PM EDT WED JUL 19 2017
GAZ024-192345-
Banks GA-
707 PM EDT WED JUL 19 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN BANKS COUNTY UNTIL 745
PM EDT...
At 706 PM EDT...a strong thunderstorm was near Boydville, or 8 miles
southwest of Toccoa...moving southwest at 15 mph.
HAZARD...40 to 50 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Baldwin, Hollingsworth and Pinefield Crossroads.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3448 8347 3446 8340 3442 8338 3433 8339
3431 8339 3443 8361 3444 8361 3445 8359
3449 8355 3449 8354
TIME...MOT...LOC 2306Z 034DEG 12KT 3450 8343
WIND...50MPHSpecial weather statement, Jul 19, 10:47 PM EDT, 27 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
1047 PM EDT WED JUL 19 2017
GAZ110>113-200315-
Toombs GA-Wheeler GA-Telfair GA-Montgomery GA-
1047 PM EDT WED JUL 19 2017
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN TOOMBS...SOUTHEASTERN
WHEELER...EASTERN TELFAIR AND SOUTHERN MONTGOMERY COUNTIES UNTIL 1115
PM EDT...
At 1047 PM EDT...a strong thunderstorm was near Uvalda, or 7 miles
southeast of Mount Vernon...moving southwest at 15 mph.
HAZARD...40 to 50 mph wind...up to penny sized hail and frequent
cloud to ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
Lumber City, Uvalda, Alston, Towns, Spring Hill, Jordan,
Charlotteville, McNatt Falls and Rock Springs.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3197 8285 3216 8252 3206 8239 3197 8247
3197 8249 3196 8250 3195 8248 3196 8253
3196 8257 3193 8259 3194 8260 3192 8265
3192 8268 3190 8269 3190 8270 3188 8273
TIME...MOT...LOC 0247Z 042DEG 13KT 3207 8254
HAIL...0.75IN
WIND...50MPHSpecial weather statement, Jul 19, 11:14 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
1114 PM EDT WED JUL 19 2017
GAZ110>112-200345-
Wheeler GA-Telfair GA-Montgomery GA-
1114 PM EDT WED JUL 19 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN WHEELER...EASTERN
TELFAIR AND SOUTHWESTERN MONTGOMERY COUNTIES UNTIL 1145 PM EDT...
At 1113 PM EDT...a strong thunderstorm was near Jordan, or 8 miles
north of Hazlehurst...moving southwest at 15 mph.
HAZARD...40 to 50 mph wind...up to penny sized hail and frequent
cloud to ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
Lumber City, Jordan and Spring Hill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3194 8285 3208 8263 3197 8251 3196 8253
3196 8257 3193 8259 3194 8260 3192 8263
3192 8268 3191 8268 3190 8269 3190 8270
3189 8271 3188 8274 3186 8276
TIME...MOT...LOC 0313Z 043DEG 15KT 3198 8265
HAIL...0.75IN
WIND...50MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 19, 10:47 PM EDT | Special Weather Statement | FFC | Wheeler | 28 min |
| Jul 19, 10:50 PM EDT | Severe Thunderstorm Warning | FFC | Montgomery, Toombs, Wheeler | 25 min |
| Jul 20, 2:27 PM EDT | Special Weather Statement | FFC | Cherokee | 33 min |
| Jul 20, 5:19 PM EDT | Special Weather Statement | FFC | Harris | 26 min |
| Jul 20, 6:53 PM EDT | Special Weather Statement | FFC | Pike | 37 min |
| Jul 20, 7:17 PM EDT | Special Weather Statement | FFC | Emanuel | 28 min |
Nearby
Special Weather Statements in Georgia, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.